MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HELICAL SR SFT 10VTA; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HELICAL SR SFT 10VTA; EMBOLIZATION COIL
Model Number 100208HCSR-S-V
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not returned to the user facility; therefore, a product evaluation could not be performed.The root cause is unknown.
 
Event or Problem Description
It was reported that during an embolization procedure, the coil detached in the microcatheter.Both segments of the coil were removed in their entirety from the patient.There was no reported intervention or patient injury.The patient was reported to be doing good.
 
Additional Manufacturer Narrative
The device was returned with introducer, pusher, and the implant coil; which was returned detached from the pusher.The pusher was noted to be sheathed withinthe introducer.The introducer tip was noted to be damaged.When removing the pusher from the introducer, friction was encountered, which was partially due to the damage on the introducer tip, as well as an over specification of the outer diameter at the attachment bond area of the pusher.The hypotube of the pusher contained minor bends just proximal and middle of the hypotube and body coil weld.The heater coil strain relief did not contain any burn marks.The connectivity of the pusher was investigated; testing revealed that it failed resistance and the 4-way v-grip test.The strain relief was removed from the distal of the pusher; the heater coil was noted to be broken off the pusher body coil, and both lead wires were no longer connected to the heater coil.The attachment monofilament was retrieved from the pusher, where the breakage tip was examined.The monofilament tip was noted to be stretched.The implant coil was misshapen, but did not contain any damage to the coils.The tie knot area was also noted to be intact.There were no other notable observations.Based upon the investigation findings and available information, the reported complaint can be confirmed.The coil was detached from the pusher.The root cause cannot be determined; however, the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.

Brand Name
MICROPLEX HELICAL SR SFT 10VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7625459
Report Number2032493-2018-00118
Device Sequence Number11082117
Product Code HCG
UDI-Device Identifier00816777020369
UDI-Public(01)00816777020369(11)180125(17)221231(10)1801251WB
Combination Product (Y/N)N
Initial Reporter CountryUP
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2022
Device Model Number100208HCSR-S-V
Device Lot Number1801251WB
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer05/23/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR